Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 3, 2012, 9:15 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2012, 9:15 AM CST (15:15 UTC)
- Expired
- Mar 3, 2012, 12:11 PM CST
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
220 WWUS74 KCRP 031515 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 915 AM CST SAT MAR 3 2012 ...STRONG NORTH WINDS TODAY ACROSS THE SOUTHERN COASTAL BEND... .STRONG AND GUSTY NORTH WINDS WILL OCCUR THROUGH THE MORNING AND EARLY AFTERNOON HOURS ACROSS THE SOUTHERN COASTAL BEND. THE WINDS WILL GRADUALLY DIMINISH MID TO LATE AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION. TXZ242>244-032100- /O.NEW.KCRP.WI.Y.0006.120303T1515Z-120303T2100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 915 AM CST SAT MAR 3 2012 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * TIMING...WINDS WILL REMAIN STRONG AND GUSTY THROUGH MID AFTERNOON THEN DIMINISH. * WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD DRIVE WITH EXTREME CAUTION TODAY. THE STRONG AND GUSTY WINDS WILL RENDER DRIVING DIFFICULT AT TIMES. OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE...THAT CAN BE BLOWN ABOUT BY THE WIND...SHOULD BE SECURED. INDIVIDUALS WORKING ABOVE GROUND LEVEL...SUCH AS ON LADDERS OR ROOFS...WILL EXPERIENCE STRONGER WINDS AND HAVE DIFFICULTY MAINTAINING THEIR BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
913 WWUS74 KCRP 031811 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1211 PM CST SAT MAR 3 2012 TXZ242>244-031915- /O.CAN.KCRP.WI.Y.0006.000000T0000Z-120303T2100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1211 PM CST SAT MAR 3 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN COASTAL BEND. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. NORTH WINDS 20 TO 30 MPH WILL DECREASE LATER THIS AFTERNOON AND EVENING TO 10 TO 20 MPH. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 3, 5:30 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 3, 5:30 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 AM CST SAT MAR 3 2012
.DISCUSSION...UPDATED AVIATION DISCUSSION FOR 12Z TAF CYCLE.
&&
.AVIATION...FRONT NOW THROUGH ALL TERMINALS WITH GUSTY N TO NE
WINDS EXPECTED. MVFR/VFR CIGS TO IMPROVE THROUGH THE
MORNING...BECOMING UNLIMITED BY MIDDAY.
&&
.PREV DISCUSSION... /ISSUED 343 AM CST SAT MAR 3 2012/
SHORT TERM (TODAY THROUGH SUNDAY)...COLD FRONT MOVING THROUGH THE
SOUTHERN PART OF THE COASTAL BEND AT THIS HOUR...WITH GUSTY NORTH
WINDS AND SHARPLY DRIER AIR BEHIND THE FRONT. COLD AIR ADVECTION
TO CONTINUE THROUGH THE DAY TODAY...LEADING TO HIGH TEMPERATURES
FIFTEEN DEGREES OR SO COOLER THAN FRIDAY HIGHS.
THIS DRY AIR AND WIND CONFIGURATION WILL CREATE A CRITICAL FIRE
DANGER TODAY...AND THE RED FLAG WARNING FOR TODAY HAS BEEN
CONTINUED. SMALL CRAFT ADVISORIES ARE ALSO IN PLACE TODAY AS WINDS
AND WAVES BECOME ELEVATED IN THE NEARSHORE WATERS.
MODELS ARE IN GOOD AGREEMENT ON A SOMEWHAT UNUSUAL SURFACE PATTERN
TONIGHT AS HIGH PRESSURE DROPS DOWN INTO THE VALLEY...CENTERED
WEST AND THEN SOUTHWEST OF THE COASTAL BEND. SUCH A CONFIGURATION
WOULD LEAD TO LIGHT WEST SURFACE FLOW. THIS FLOW TYPICALLY RESULTS
IN SLIGHTLY COOLER TEMPERATURES...SO HAVE UNDERCUT MOS GUIDANCE BY
A FEW DEGREES.
BY SUNDAY THE SURFACE HIGH SLIPS INTO THE GULF...EVENTUALLY
ALLOWING FOR WEAK RETURN FLOW TO SET UP. WITH ABUNDANT SUNSHINE
AND AN END TO THE COLD AIR ADVECTION...EXPECT A LARGE DIURNAL
TEMPERATURE CHANGE ON SUNDAY AS TEMPERATURES REBOUND 30 PLUS
DEGREES FROM OVERNIGHT LOWS.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...CENTER OF HIGH PRESSURE
TO BE PULLING FARTHER TO THE EAST FROM CWA AT START OF EXTENDED
PERIOD WITH LOW LEVEL MOISTURE RETURNING AS SOUTHEAST FLOW FROM SFC
TO H85 REDEVELOPS. THIS SHOULD RESULT IN AN INCREASE IN CLOUD COVER
THROUGH MIDWEEK...PRIMARILY DURING THE OVERNIGHT AND MORNING
PERIODS. GFS AND ECMWF BRING AN UPPER LEVEL TROUGH ACROSS THE
SOUTHERN ROCKIES AND INTO TEXAS BY THURSDAY...AND THEN SIGNIFICANTLY
DIFFER WITH OUTPUT FOR REMAINDER OF EXTENDED FORECAST. GFS SWINGS A
COLD FRONT ACROSS CWA THURS MORNING AND THEN DRIFTS UPPER LEVEL
LOW/TROUGH TO THE NORTHEAST AND THEN CUTS IT OFF AND RETROGRADES IT
SLIGHTLY. ECMWF SEEMS MORE REASONABLE AND BRINGS COLD FRONT THROUGH
THE AREA THURSDAY AND THEN RE/ESTABLISHES UPPER LOW WITHIN MAIN FLOW
WITH CAA OCCURRING ACROSS S TX AT TAIL END OF FORECAST. HAVE LEANED
CLOSER TO ECMWF FOR THIS LONG TERM FORECAST PACKAGE. PRECIP CHANCES
MAY INCREASE AROUND THE MIDDLE OF THE WEEK WITH A SLIGHT CHANCE OF
STREAMER SHOWERS DEVELOPING WITHIN LOW LEVEL JET FLOW ON WED AND
THEN SLIGHTLY BETTER CHANCE OF SHOWERS/THUNDERSTORM WED NIGHT AND
THURSDAY AHEAD OF COLD FRONT. WARMING TREND FOR BOTH MAX AND MIN
TEMPS EXPECTED THROUGH MID WEEK WITH TEMPS THEN BEING LOWERED SOME
FOR LATE IN THE LONG TERM PERIOD AFTER FROPA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 43 74 48 79 / 10 0 0 0 0
VICTORIA 68 37 74 42 76 / 10 0 0 0 0
LAREDO 76 45 78 49 79 / 10 0 0 0 0
ALICE 71 41 76 46 80 / 10 0 0 0 0
ROCKPORT 69 47 73 53 76 / 10 0 0 0 0
COTULLA 70 36 76 43 79 / 0 0 0 0 0
KINGSVILLE 72 42 76 46 79 / 10 0 0 0 0
NAVY CORPUS 69 50 72 54 76 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...
DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE
OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
JV/71...SHORT TERM
RH/79...LONG TERMHazardous weather outlook, Mar 3, 5:54 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 554 AM CST SAT MAR 3 2012 TXZ229>234-239>247-041200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 554 AM CST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE COASTAL BEND TODAY AS VERY DRY AIR BEHIND A COLD FRONT COMBINES WITH GUSTY WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ELEVATED FIRE DANGER THREAT MAY EXIST MONDAY DUE TO THE COMBINATION OF GUSTY SOUTHEAST WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-041200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 554 AM CST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AS NORTHERLY WINDS INCREASE BEHIND A COLD FRONT PASSAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.